Tangents to Chow groups: on a question of Green–Griffiths
We examine the tangent groups at the identity, and more generally the formal completions at the identity, of the Chow groups of algebraic cycles on a nonsingular quasiprojective algebraic variety over a field of characteristic zero. We settle a question recently raised by Mark Green and Phillip Griffiths concerning the existence of Bloch–Gersten–Quillen-type resolutions of algebraic K-theory sheaves on infinitesimal thickenings of nonsingular varieties, and the relationships between these sequences and their “tangent sequences,” expressed in terms of absolute Kähler differentials. More generally, we place Green and Griffiths’ concrete geometric approach to the infinitesimal theory of Chow groups in a natural and formally rigorous structural context, expressed in terms of nonconnective K-theory, negative cyclic homology, and the relative algebraic Chern character.
Publication Source (Journal or Book title)
Bolletino dell Unione Matematica Italiana
Dribus, B., Hoffman, J., & Yang, S. (2018). Tangents to Chow groups: on a question of Green–Griffiths. Bolletino dell Unione Matematica Italiana, 11 (2), 205-244. https://doi.org/10.1007/s40574-017-0123-3